Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2016, 2:04 AM CDT for Union County, Arkansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 2:04 AM CDT (07:04 UTC)
- Expired
- May 2, 2016, 3:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Union County, AR
The radar
The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:05 AM CDT | TSTM WND DMG | 5 S El Dorado, AR | SIGNIFICANT DAMAGE TO A GROCERY STORE AT THE INTERSECTION OF HWY. 167 AND IRON MOUNTAIN ROAD. |
| May 2, 2:05 AM CDT | TSTM WND DMG | S El Dorado, AR | TREES DOWN ALONG IRON MOUNTAIN ROAD SOUTH OF EL DORADO. |
| May 2, 2:10 AM CDT | HAIL 1.75 | E El Dorado, AR | GOLFBALL SIZE HAIL ON HIBANKS ROAD EAST OF EL DORDO. |
| May 2, 2:12 AM CDT | HAIL 1 | W El Dorado, AR | QUARTER SIZE HAIL ON THE WEST SIDE OF EL DORADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted.
505
WUUS54 KSHV 020704
SVRSHV
ARC139-020800-
/O.NEW.KSHV.SV.W.0159.160502T0704Z-160502T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 AM CDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 300 AM CDT
* AT 204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESSON...OR
NEAR EL DORADO...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...STRONG...LAPILE...URBANA...LAWSON...MORO BAY STATE PARK...NEW
LONDON...CATESVILLE...HILLSBORO...PIGEON HILL AND NEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 9214 3307 9212 3306 9274 3322 9278
3329 9246 3327 9240 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 0704Z 272DEG 32KT 3313 9269
HAIL...1.75IN
WIND...60MPH
$$
131 follow-up statement
936
WWUS54 KSHV 020736
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CDT MON MAY 2 2016
ARC139-020800-
/O.CON.KSHV.SV.W.0159.000000T0000Z-160502T0800Z/
UNION AR-
236 AM CDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN UNION COUNTY...
AT 235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER URBANA...OR
13 MILES EAST OF EL DORADO...MOVING EAST AT 30 MPH. HAIL LARGER THAN
GOLFBALL SIZE AND DAMAGING THUNDERSTORM WINDS DOWNING TREES HAS
ALREADY BEEN REPORTED OUT OF THIS SEVERE THUNDERSTORM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STRONG...LAPILE...URBANA...LAWSON...MORO BAY STATE PARK...NEW LONDON AND
PIGEON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 9214 3307 9212 3309 9247 3327 9254
3329 9246 3327 9240 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 0735Z 254DEG 25KT 3319 9243
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:12 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 2, 12:12 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 AM CDT MON MAY 2 2016 .AVIATION... A MIX OF VFR/MVFR CIGS IS EXPECTED TO PERSIST THROUGH MUCH OF TONIGHT...AS SCT CONVECTION CONTINUES TO DEVELOP NEAR AND E OF A WEAK INVERTED SFC TROUGH EXTENDING ALONG A LFK...TO SHV...ELD LINE AS OF 05Z. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GR...WITH GUSTY WINDS/EXTREME TURBULENCE POSSIBLE IN/NEAR THE STORMS AS WELL. HAVE MENTIONED VCTS FOR ALL TERMINALS WITH TEMPO MENTION OF TSRA...WITH MVFR CIGS EXPECTED TO DEVELOP AROUND/JUST AFTER DAYBREAK MAINLY SE OF A TYR TO TXK LINE. ADDITIONAL CONVECTION SHOULD MOVE INTO THE REGION FROM THE W /OVER ECNTRL OK/N TX/...WITH INSTABILITY EXPECTED TO WEAKEN WITH TIME FROM THE W. THE SFC TROUGH SHOULD BE REINFORCED SE LATE TONIGHT...ALTHOUGH MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE DAY EVEN AFTER ITS DEPARTURE BY MIDDAY. THE CONVECTION SHOULD DIMINISH FROM W TO E AFTER 18Z AS WELL...WITH CIGS SCATTERING OUT/BECOMING VFR LATE IN THE DAY. SHOULD SEE ADDITIONAL IMPROVEMENT BY THE END OF THE 06Z TAF PERIOD. LT/VRB OR LIGHT NNW WINDS TONIGHT WILL BECOME NNW 5-10KTS AFTER 15Z. /15/ && .PREV DISCUSSION... /ISSUED 1021 PM CDT SUN MAY 1 2016/ DISCUSSION... WIDELY SCATTERED CONVECTION..INCLUDING ISOLATED SEVERE STORMS...CONTINUE TO DEVELOP NEAR A QUASI-STATIONARY FRONT LOCATED FROM KLFK...TO KMNE...TO KCDH. SOME OF THE STORMS WERE QUITE ROBUST EARLIER THIS EVENING WITH REPORTS OF GOLF BALL SIZED HAIL IN UNION COUNTY ARKANSAS. 00Z KSHV SOUNDING SHOWED CAPE VALUES AROUND 2000 J/KG WHICH HAS PROVIDED PLENTY OF INSTABILITY. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE FOR ANOTHER COUPLE OF HOURS BUT INSTABILITY IS GRADUALLY DECREASING AND CONVECTIVE INTENSITY ALREADY APPEARS TO BE WANING. ISOLATED TO WIDELY SCATTERED CONVECTION SHOULD PERSIST FOR MUCH OF THE OVERNIGHT HOURS. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS TO THE NORTHWEST OVER OKLAHOMA AND TEXAS WILL LIKELY ENTER THE CWA DURING THE EARLY MORNING HOURS AS A SHORTWAVE TROUGH MOVES ACROSS THE SOUTHERN PLAINS. POPS/QPF/WX GRIDS WERE TWEAKED A BIT BASED ON CURRENT ACTIVITY AND SOME MINOR CHANGES WERE MADE TO DEWPOINTS AND WINDS BASED ON LATEST OBS. HOWEVER...THE MAJORITY OF THE FORECAST FOR TONIGHT WAS LEFT INTACT. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 74 54 72 / 50 50 20 10 MLU 65 74 56 74 / 60 70 40 10 DEQ 55 70 48 72 / 50 20 10 10 TXK 59 71 51 72 / 50 40 10 10 ELD 61 72 53 72 / 60 60 20 10 TYR 59 71 51 72 / 50 30 10 10 GGG 61 72 53 72 / 50 40 20 10 LFK 65 75 56 75 / 60 60 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, May 1, 12:03 PM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT SUN MAY 1 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>012-014-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>151-021715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY LATE THIS AFTERNOON AND OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY AFTERNOON...BEFORE A COLD FRONT MOVES THROUGH THE REGION AND BRINGS AN END TO THE RAIN FOR THE REMAINDER OF THE WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ013-017>022-TXZ152-153-165>167-021715- JACKSON-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A SLOWLY NORTHWARD MOVING COLD FRONT THIS AFTERNOON...POSSIBLY BECOMING MORE WIDESPREAD DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...WITH THE POSSIBILITY OF ISOLATED FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MONDAY EVENING BEFORE A COLD FRONT MOVES US THROUGH THE REGION BRINGING AND END TO THE RAIN FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, May 2, 12:20 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT MON MAY 2 2016
TXZ136-149-020600-
CHEROKEE TX-SMITH TX-
1220 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 100 AM CDT...
AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER REESE...OR NEAR JACKSONVILLE...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...TROUP...ARP...REESE...MOUNT
SELMAN...MIXON...NOONDAY...NEW CHAPEL HILL...CUNEY AND TEASELVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3238 9542 3228 9499 3185 9524 3194 9544
3196 9545 3199 9545 3201 9543 3204 9544
3205 9542 3206 9544 3208 9542 3212 9546
3213 9546
TIME...MOT...LOC 0520Z 198DEG 21KT 3201 9536
09Special weather statement, May 2, 12:43 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1243 AM CDT MON MAY 2 2016 ARZ072-020630- COLUMBIA AR- 1243 AM CDT MON MAY 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY UNTIL 130 AM CDT... AT 1242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BUSSEY...OR 9 MILES NORTH OF SPRINGHILL...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAYLOR...EMERSON...MACEDONIA...BUSSEY...CALHOUN...HORSEHEAD AND NOXOBE. LAT...LON 3307 9348 3321 9348 3326 9308 3304 9309 TIME...MOT...LOC 0542Z 266DEG 23KT 3313 9340 13
Special weather statement, May 2, 12:46 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1246 AM CDT MON MAY 2 2016 TXZ136-020630- SMITH TX- 1246 AM CDT MON MAY 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH COUNTY UNTIL 130 AM CDT... AT 1245 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BULLARD...OR NEAR WHITEHOUSE...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYLER...WHITEHOUSE...BULLARD AND NEW CHAPEL HILL. LAT...LON 3252 9531 3243 9501 3214 9519 3214 9538 TIME...MOT...LOC 0545Z 198DEG 20KT 3215 9529 13
Special weather statement, May 2, 12:47 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 AM CDT MON MAY 2 2016
TXZ149-150-020630-
CHEROKEE TX-RUSK TX-
1247 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RUSK AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL 130 AM CDT...
AT 1246 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF PONTA...OR 9 MILES EAST OF JACKSONVILLE...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...TURNERTOWN...JOINERVILLE...NEW SUMMERFIELD...CONCORD AND
BRACHFIELD.
LAT...LON 3214 9504 3214 9499 3218 9499 3225 9490
3208 9475 3191 9511 3202 9519
TIME...MOT...LOC 0546Z 235DEG 24KT 3200 9510
13Special weather statement, May 2, 12:47 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1247 AM CDT MON MAY 2 2016 TXZ149-150-152-020630- CHEROKEE TX-RUSK TX-NACOGDOCHES TX- 1247 AM CDT MON MAY 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN NACOGDOCHES AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 130 AM CDT... AT 1247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RUSK...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSK...SACUL...NEW SALEM...CUSHING AND REKLAW. LAT...LON 3200 9493 3183 9480 3168 9516 3178 9523 TIME...MOT...LOC 0547Z 235DEG 24KT 3176 9514 13
Local storm report, May 2, 12:50 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 10 NW JACKSONVILLE 32.07N 95.38W
05/02/2016 E1.25 INCH CHEROKEE TX BROADCAST MEDIA
HALF DOLLAR SIZE HAIL REPORTED IN REESE TEXAS ALONG
HWY. 175.
&&
EVENT NUMBER SHV1600488
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| May 1, 11:44 PM CDT | Special Weather Statement | SHV | Lafayette | 46 min |
| May 2, 12:43 AM CDT | Special Weather Statement | SHV | Columbia | 47 min |
| May 2, 1:28 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| May 2, 2:29 AM CDT | Special Weather Statement | SHV | Howard | 46 min |
| May 2, 5:23 AM CDT | Special Weather Statement | SHV | Union | 52 min |
| May 2, 11:17 AM CDT | Areal Flood Advisory | SHV | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.